North Dakota, 2025

High Wind in North Dakota, December 9 to 10, 2025

December 9 to 10, 2025 · NWS BIS · 31 events in 31 counties and zones

An Alberta Clipper moved through the region bring strong winds to western and central North Dakota including the James River Valley, with a secondary front moving through later in the day into the evening enhancing the winds. The strong winds were accompanied by light snow in some areas, resulting in reduced visibility at times.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

An Alberta Clipper moved through the region bring strong winds to western and central North Dakota including the James River Valley, with a secondary front moving through later in the day into the evening enhancing the winds. The strong winds were accompanied by light snow in some areas, resulting in reduced visibility at times. The strongest reported wind gusts of 64 mph occurred at the Stanley Airport in Mountrail County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Dec 9, 10:02 AM CST, 1 hour 58 minutes earlier. Its key messages:

  • Freezing rain will impact most of western and central North Dakota this morning, with ice accumulations as high as one to two tenths of an inch.
  • Very strong winds expected late this morning through tonight, with gusts as high as 65 mph.
  • 1 to 4 inches of snow are expected in the Turtle Mountains area this morning through tonight.
  • Another round of snow will impact all of western and central North Dakota Wednesday afternoon through Thursday night.
  • Below average temperatures are expected Wednesday through the upcoming weekend, with dangerous wind chills possible Thursday evening through Saturday morning.
Area forecast discussion, Dec 9, 10:02 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1002 AM CST Tue Dec 9 2025

.KEY MESSAGES...

- Freezing rain will impact most of western and central North
  Dakota this morning, with ice accumulations as high as one to
  two tenths of an inch.

- Very strong winds expected late this morning through tonight,
  with gusts as high as 65 mph.

- 1 to 4 inches of snow are expected in the Turtle Mountains
  area this morning through tonight.

- Another round of snow will impact all of western and central
  North Dakota Wednesday afternoon through Thursday night.

- Below average temperatures are expected Wednesday through the
  upcoming weekend, with dangerous wind chills possible Thursday
  evening through Saturday morning.

&&

.UPDATE...
Issued at 1002 AM CST Tue Dec 9 2025

Rain and freezing rain continue to push eastward this morning.
Freezing rain is now confined to areas east of Highway 83, with
snow north of Highway 2. West of Highway 83 freezing rain has
switched over to mainly rain. Have dropped the Winter Weather
Advisory for freezing rain in areas that have switch to rain,
and do not include a DOT issued No Travel Advised. Otherwise the
remainder of the Winter Weather Advisory remains as is, with
noon being the next decision point for cancellation or extension
if needed. High Wind Warning also remains as is, with winds
expected to increase shortly or during the early afternoon.

UPDATE Issued at 645 AM CST Tue Dec 9 2025

Precipitation has developed across much of western and central
North Dakota this morning. Across the west, air temperatures
have broadly climbed back above freezing. That being said,
surface temperatures across much of the northwest and portions
of the southwest remain around or below freezing, and thus ice
accumulation is still being reported. Across central North
Dakota, air temperatures and surface temperatures both remain
around or slightly below freezing this morning, thus much if not
all precipitation reaching the ground at this time is expected
to be freezing rain. In the far northwest, where precipitation
has transitioned to rain, and where precpitation has started to
end, from 0.10" to 0.20" was reported. Elsewhere, around 0.05"
has fallen so far. With this update, have blended in some of the
latest short- term models in the PoPs, though these changes
have been relatively minor. Otherwise, the forecast remains on
track at this time.

&&

.DISCUSSION...
Issued at 445 AM CST Tue Dec 9 2025

Cyclonic flow continues over the northern Plains today as a
stubborn Hudson Bay Low lingers to the northeast. We've had a
parade of clipper systems pass through western and central North
Dakota over the past week, with a surface low associated with
one yesterday having lingered to the east of the forecast area.
Overnight, low stratus wrapping around this low slowly moved
eastward across central and eastern North Dakota. With the warm
air temperatures over the fresh snow pack, patchy to areas of
fog had developed on the back edge of this stratus deck,
occasionally dropping visibilities as low as 1/4M, though these
were fairly brief limited. Mid to high level clouds have since
overrun this fog through the moving, and relaxing the near
surface inversion and allowing this fog to dissipate. Low
temperatures this morning are from the lower single digits from
the mid teens to mid 20s central, to the upper 20s and 30s west.
Have temperatures this afternoon remain above normal for this
time of year, from the lower to mid 30s north central to the mid
40s southwest,

Now onto the main event for today. A robust upper level
shortwave is passing through the northern Plains this morning,
accompanied by an strong attendant low pressure system that is
expected to cut from northeastern through southwestern North
Dakota today through early Wednesday. This system, and the
development of a 60-70 knots 850mb jet across the forecast area
this afternoon, will produced a variety of winter weather and
wind related impacts this morning through late tonight. We will
tackle each hazard in turn below.

Freezing rain:

    - Widespread precipitation is expected across western and
      central North Dakota as initial push of 850 mb warm air
      advection pass from west to east this morning. With this
      ongoing WAA, a significant warm nose of +6-8 deg can be
      found. In the southwest, where antecedent mid to high
      level clouds have lingered through much of the night, and
      where the attendant warm front associated with the low
      pressure is expected to move across fairly quickly, air
      temperatures are broadly expected to be well above
      freezing when precipitation begins. That being said,
      surface temperatures themselves may be hovering around
      freezing, and thus it isn't out of the cards for a brief
      shot at freezing rain this morning, though the warm air
      temperatures and warm subsurface temperatures will likely
      keep this period short. With this, a light glaze of ice is
      possible in southwestern North Dakota this morning, though
      the warm air and subsurface temperatures as well as the
      liquid precipitation will help melt this fairly quickly.
      In the northwest and central, air temperatures around or
      sub freezing are anticipated at the onset precipitation,
      and thus freezing rain is expected though much of the
      coming morning. A general transition from freezing rain to
      snow is expected through the mid to late morning as the
      column continues saturate along and behind the
      aforementioned warm front, along with a trailing slug of
      850mb CAA eroding the warm nose. For the northwest and
      south central, including the southern James River Valley,
      a general transition from freezing rain to rain is
      anticipated by the mid morning hours as air temperatures
      rise above freezing. When it's all said and, this area is
      expected to see 0.01" to 0.10" of ice accumulation, with
      some isolated pockets approaching 0.20", through this
      period. Impacts due to freezing rain may linger for a few
      hours after the transition to rain as surface temperatures
      somewhat lag behind, though the warm air and and liquid
      precpitation should help melt the ice by the late
      morning/early afternoon. The north central is a slightly
      different story, especially in an area from the Turtle
      Mountains down through the northern James River Valley.
      Here, a general transition from freezing rain to snow is
      expected as a second slug of CAA moving out of the
      southern Canadian Prairies erodes the warm nose aloft
      through the late morning. The longer residence time of the
      freezing rain and a slightly juicer precipitation
      environment will push expected ice accumulations up to
      0.10" to 0.20", with pockets of locally high amounts
      approaching 0.25" possible. Notably, the warm front will
      struggle to reach this area before moving to the southeast
      with the inciting low pressure system, and thus is not
      anticipated to experience much melting before a cold front
      also attendant to the system drops out of the north. The
      higher end of all these ranges are assuming a much slower
      transition to either rain or snow through this morning.

Wind:

    - Wind is expected to be the most widespread and impactful
      hazard associated with this system. A 60-70knot 850mb jet
      is expected to develop across western and south central
      North Dakota this afternoon, somewhat displaced underneath
      a very strong 120+knot jet further to the southwest in
      southeastern Montana and western South Dakota. Strong
      pressure rises and an initial slug of CAA aloft is
      anticipated to allow much of these winds to mix down
      initially in the southwest late this morning, them more
      broadly across portions of western and central North
      Dakota this afternoon as a much more robust push of CAA
      moves out of the north. Model sounding have been somewhat
      reticent to fully mix the boundary layer this afternoon,
      though for the reasons mentioned above, we still
      anticipated very strong wind gusts up to 60 to 65 MPH
      across portions of wester and central North Dakota this
      afternoon. These strongest wind gusts may not reach as far
      north and east as the Turtle Mountain region as the 850mb
      jet remains somewhat displaced further to the southwest,
      though gusts up to 50 MPH should still be anticipated this
      afternoon.

Snow:

    - Not much has changed regarding our expectations for snow.
      Once the precipitation in the north central into the
      northern James River Valley transitions from freezing rain
      early this afternoon, broadly 1 to 4 inches of
      accumulation are expected through late tonight. Weak mid
      level FG forcing across portions of northeastern North
      Dakota could cause some periods of slightly heavier
      snowfall across this area. With the strong winds
      anticipated today, we must consider the potential for
      blowing snow. With liquid precipitation expected through
      much of the morning today, and with the warmer air
      temperatures we experienced yesterday, though thought is
      that much of existing snowpack is going to be unable to
      blow very much. If anything, drifting snow and slush would
      be the general expectation. That being said, where
      falling snow meets the strong winds gusts this afternoon
      and evening, periods of poor visibility are possible.

Now regarding products. A Winter Weather Advisory is in effect
everywhere except far southwestern North Dakota this morning
through 12 PM CST, mainly to account for the freezing rain
potential, then across portions of north central North Dakota,
including the northern James River Valley, though late tonight
due to lingering ice accumulation, snowfall, and the potential
for blowing snow. A High Wind Warning will be in effect across
the far southwest from 9 AM this morning through 12 PM CST this
afternoon, then across most of western and central North Dakota,
except the Turtle Mountains region, through late tonight.

Both wind and precipitation is anticipated to diminish through
late Tuesday night, early Wednesday morning as the inciting low
pressure system moves off to the southwest. With a much cooler
airmass now draping across the northern Plains, lows on
Wednesday drop into the single digits below north, to the upper
single digits to mid teens south. Afternoon highs on Wednesday
are only from the upper single digits north central, to the
lower to mid 30s southwest. Another weak shortwave and attendant
low pressure system is progged to pass across North Dakota
Wednesday afternoon through the day, with medium to high chances
(40 to 70s percent) for precipitation through this period.
While much of this is expected to fall as lightly accumulating
snowfall, another period of freezing rain is possible Wednesday
night through Thursday morning in the far southwest as modest
WAA wraps around into the 850mb layer, then transitioning to
snow by Thursday afternoon. The calibrated NBM 5.0 advertises
medium chances (40 to 60 percent) for snow accumulations greater
than an inch across the west, with low chances (10 to 30
percent) central through Friday morning, and a low to medium
chances (10 to 30 percent) for a glaze of ice in the far
southwest through Thursday afternoon.

Looking ahead to this weekend, a reinforcing push of arctic air
is anticipated to drop out of the northern Plains early Friday,
cooling temperatures even further. High temperatures Friday and
Saturday are broadly from the upper single digits below to the
lower single digits above, with much of the forecast area not
expected to rise above freezing either day. With morning low
temperatures on Friday, Saturday, and Sunday broadly expected to
been from the -20 to -10, dangerously cold conditions are
possible this weekend. Much of northwestern and central North
Dakota has medium to high chances (40 to 70 percent) for wind
chills to drop to or below -30 during this period.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 645 AM CST Tue Dec 9 2025

High impact weather is found across North Dakota today. This
morning, MVFR to LIFR ceilings are found as precipitation
spreads across  much of the forecast area, falling mainly as
freezing rain in the northwest and central. A general transition
from freezing rain to normal rain is expected for the northwest
and south central through the mid morning, then a general
transition to snow across the north central by the late morning,
early afternoon. Rain and snow will then exit through the
afternoon and evening, with cloud cover lifting through the same
period. Ice accumulations broadly from one hundreth to a tenth
of an inch are possible across northwestern and south central
North Dakota, and up to two tenths of an inch in north central
North DAkota. Snow accumulation from 1 to 4 inches is possible
in the Turtle Mountains regions, with a trace to an inch also
possible elsewhere in central North Dakota. With this update,
have added precpitation and MVFR ceilings to all terminals this
morning through the afternoon, with precpitation possibly
lingering at KMOT through the early evening. Also today, strong
low level jet will develop across western and central North
Dakota through the late morning and afternoon. With this, LLWS
is present at KXWA, KDIK, and KBIS this morning through the late
afternoon. Confidence in LLWS is lower at KMOT and KJMS at this
time, though is still possible. Very strong west to northwest
winds will also mix down to the surface across western, south
central, and portions of north central North Dakota this morning
through this evening, with speeds up to 45 MPH and gust up to
65 MPH expected. Winds will generally start to diminish
overnight, though will remain moderately strong through early to
mid Wednesday morning.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST /11 AM MST/ today for
NDZ001>003-010>012-019>023-025-034>037-042-045>048-050-051.
High Wind Warning until 9 PM CST /8 PM MST/ this evening for
NDZ001>003-009>012-017>021.
Winter Weather Advisory until midnight CST tonight for NDZ004-
005-013.
High Wind Warning until 3 AM CST /2 AM MST/ Wednesday for
NDZ022-023-025-033>037-041-042-044>048-050-051.
High Wind Warning until 8 PM MST this evening for NDZ031-032-
040-043.

&&

UPDATE...Anglin
DISCUSSION...Adam
AVIATION...Adam
Hazardous weather outlook, Dec 9, 11:54 AM CST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1154 AM CST Tue Dec 9 2025

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-101800-
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
1154 AM CST Tue Dec 9 2025

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...This Afternoon and Tonight

A Winter Weather Advisory is in effect for portions of central
North Dakota due to freezing rain this afternoon, and for
accumulating snow in the Turtle Mountains area this afternoon
through tonight. See weather.gov/bis for details.

A High Wind Warning is in effect this afternoon through tonight
across western and central North Dakota. See weather.gov/bis for
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dangerously cold wind chills are possible Thursday evening through
Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001>003-009>011-017>021-031>035-040>046-101800-
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Burleigh-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
1154 AM CST Tue Dec 9 2025 /1054 AM MST Tue Dec 9 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

A High Wind Warning is in effect this afternoon through tonight
across western and central North Dakota. See weather.gov/bis for
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dangerously cold wind chills are possible Thursday evening through
Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 high wind. Local standard time, as filed.

High Wind, Divide

When
December 9, 12:00 PM CST to 9:00 PM CST
Where
Divide forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
RAWS
Coordinates
48.815, -103.487 (the zone’s center; the record gives no point)

Crosby RAWS reported sustained winds of 47 mph.

High Wind, Williams

When
December 9, 12:00 PM CST to 9:00 PM CST
Where
Williams forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
48.344, -103.480 (the zone’s center; the record gives no point)

Williston ASOS reported wind gusts to 60 mph.

High Wind, Mountrail

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Mountrail forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
48.201, -102.356 (the zone’s center; the record gives no point)

Stanley AWOS reported wind gusts to 64 mph.

High Wind, Ward

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Ward forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS

Minot ASOS reported wind gusts to 59 mph.

High Wind, Dunn

When
December 9, 12:00 PM CST to 9:00 PM CST
Where
Dunn forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
47.357, -102.618 (the zone’s center; the record gives no point)

Killdeer AWOS reported wind gusts to 59 mph.

High Wind, Mercer

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Mercer forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS
Coordinates
47.309, -101.831 (the zone’s center; the record gives no point)

Hazen AWOS reported sustained winds of 40 mph.

High Wind, McLean

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
McLean forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS

Garrison ASOS reported wind gusts to 59 mph.

High Wind, Sheridan

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Sheridan forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
47.575, -100.346 (the zone’s center; the record gives no point)

Denhoff NDDOT reported sustained winds of 40 mph.

High Wind, Stark

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Stark forecast zone
Measured
39 kt (45 mph) measured sustained
Reported by
ASOS
Coordinates
46.811, -102.655 (the zone’s center; the record gives no point)

Dickinson ASOS reported sustained winds of 45 mph.

High Wind, Morton

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Morton forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
AWOS

Mandan AWOS reported sustained winds of 41 mph.

High Wind, Burleigh

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Burleigh forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
RAWS
Coordinates
46.977, -100.469 (the zone’s center; the record gives no point)

Long Lake RAWS reported wind gusts to 59 mph.

High Wind, Slope

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Slope forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
46.447, -103.460 (the zone’s center; the record gives no point)

Amidon CWOP reported wind gusts to 59 mph.

High Wind, Hettinger

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Hettinger forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
RAWS
Coordinates
46.433, -102.460 (the zone’s center; the record gives no point)

Williams Lookout RAWS reported wind gusts to 58 mph.

High Wind, Sioux

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Sioux forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
RAWS

Tatanka Prairie RAWS reported wind gusts to 61 mph.

High Wind, Emmons

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Emmons forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
46.285, -100.239 (the zone’s center; the record gives no point)

Hazelton NDDOT site reported wind gusts to 58 mph.

High Wind, McIntosh

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
McIntosh forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
46.112, -99.441 (the zone’s center; the record gives no point)

Wishek NDDOT site reported sustained winds of 41 mph.

High Wind, McHenry

When
December 9, 12:00 PM CST to 9:00 PM CST
Where
McHenry forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
48.235, -100.636 (the zone’s center; the record gives no point)

McHenry County had estimated wind gusts to 60 mph.

High Wind, Wells

When
December 9, 12:00 PM CST to 9:00 PM CST
Where
Wells forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
AWOS
Coordinates
47.588, -99.661 (the zone’s center; the record gives no point)

Wells County had estimated wind gusts to 60 mph.

High Wind, McKenzie

When
December 9, 12:00 PM CST to 9:00 PM CST
Where
McKenzie forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
47.740, -103.395 (the zone’s center; the record gives no point)

McKenzie County had estimated wind gusts to 60 mph.

High Wind, Billings

When
December 9, 12:00 PM CST to 9:00 PM CST
Where
Billings forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
47.023, -103.376 (the zone’s center; the record gives no point)

Billings County had estimated wind gusts to 60 mph.

High Wind, Golden Valley

When
December 9, 12:00 PM CST to 9:00 PM CST
Where
Golden Valley forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
46.940, -103.847 (the zone’s center; the record gives no point)

Golden Valley County had estimated wind gusts to 60 mph.

High Wind, Bowman

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Bowman forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
46.113, -103.521 (the zone’s center; the record gives no point)

Bowman County had estimated wind gusts to 60 mph.

High Wind, Adams

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Adams forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
RAWS
Coordinates
46.097, -102.528 (the zone’s center; the record gives no point)

Adams County had estimated wind gusts to 60 mph.

High Wind, Grant

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Grant forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
RAWS
Coordinates
46.358, -101.640 (the zone’s center; the record gives no point)

Grant County had estimated wind gusts to 60 mph.

High Wind, Oliver

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Oliver forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
AWOS
Coordinates
47.115, -101.340 (the zone’s center; the record gives no point)

Oliver County had estimated wind gusts to 60 mph.

High Wind, Burke

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Burke forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
48.791, -102.518 (the zone’s center; the record gives no point)

Burke County had estimated wind gusts to 60 mph.

High Wind, Renville

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Renville forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
48.719, -101.658 (the zone’s center; the record gives no point)

Renville County had estimated wind gusts to 60 mph.

High Wind, Kidder

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Kidder forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
RAWS
Coordinates
46.980, -99.780 (the zone’s center; the record gives no point)

Kidder County had estimated wind gusts to 60 mph.

High Wind, Logan

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Logan forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
46.457, -99.477 (the zone’s center; the record gives no point)

Logan County had estimated wind gusts to 60 mph.

High Wind, La Moure

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
La Moure forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
46.457, -98.535 (the zone’s center; the record gives no point)

LaMoure County had estimated wind gusts to 60 mph.

High Wind, Dickey

When
December 9, 12:00 PM CST to December 10, 12:00 AM CST
Where
Dickey forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
46.110, -98.505 (the zone’s center; the record gives no point)

Dickey County had estimated wind gusts to 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2025Every state in 2025This day in weather historyWarnings in North Dakota, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299722, 1299723, 1299724, 1299725, 1299728, 1299729, 1299731, 1299732, 1299736, 1299737, 1299745, 1299747, 1299748, 1299749, 1299750, 1299752, 1299760, 1299761, 1299762, 1299764, 1299765, 1299766, 1299767, 1299768, 1299769, 1299770, 1299771, 1299772, 1299773, 1299774, 1299775.